Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
134 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can levothyroxine causes fatigue and tiredness?

I am a 50 yr. old woman with a 19 yr old (in college), 16 yr old and 5 year old. I had constant fatigue and a thyroid test of 4.9 and 3.9. She put me on .25 mcg of levothyroxine a year ago. I don t feel as flat just tired. I am thinking to go off of the thyroid. If I do how soon would I know if it was the right or wrong thing to do?
Tue, 22 Jun 2021
Report Abuse
General & Family Physician 's  Response
Hi,

This is not a wise idea to think about go off the thyroid arbitrarily. It may be possible,that the dose of 0.25 mcg may be less or more according to body needs. As both type of thyroid symptoms -- hypothyroid and hyperthyroid can cause fatigue and tiredness. Hence you are advised to get your thyroid profile rechecked and adjusted the dosage of Levothyroxine accordingly under guidance of your doctor. Also, a periodic follow up of your thyroid levels and dosage of thyroid adjustment accordingly is needed in every case of hypothyroidism. If still, the problem persists, then you should consult your doctor for any other related cause of your problems and treatment accordingly.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Thyroid


Can levothyroxine causes fatigue and tiredness?

Hi, This is not a wise idea to think about go off the thyroid arbitrarily. It may be possible,that the dose of 0.25 mcg may be less or more according to body needs. As both type of thyroid symptoms -- hypothyroid and hyperthyroid can cause fatigue and tiredness. Hence you are advised to get your thyroid profile rechecked and adjusted the dosage of Levothyroxine accordingly under guidance of your doctor. Also, a periodic follow up of your thyroid levels and dosage of thyroid adjustment accordingly is needed in every case of hypothyroidism. If still, the problem persists, then you should consult your doctor for any other related cause of your problems and treatment accordingly. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician